Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 443, NWS Little Rock, AR

August 18, 2003Baxter County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 18, 2003, 2:22 PM CDT for Baxter County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2003, 2:22 PM CDT (19:22 UTC)
Expired
Aug 18, 2003, 2:50 PM CDT
In force
28 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Baxter County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:57 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 18, 10:57 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT MON AUG 18 2003

JUST SENT OUT AN UPDATE TO CLEAN UP WORDING A LITTLE. PRESENTLY...
ISOLATED SHRA JUST TO OUR NORTH...ALONG OUTFLOW BOUNDARY LEFT OVER
FROM LAST NIGHT. WOULDNT EXPECT MUCH MORE THAN JUST ISOLATED SHOWERS
AND THUNDERSTORMS THROUGH EARLY THIS EVENING...AND THIS IS COVERED
IN THE FORECAST.

ONLY APPRECIABLE CHANGES WERE TO TEMP/DEWPOINT/WIND/HEAT INDEX GRIDS
TO BETTER ACCOUNT FOR CURRENT WEATHER TRENDS. BIGGEST CONCERN THIS
AFTERNOON IS WITH HEAT INDEX VALUES. STATIONS OVER CENTRAL AND
SOUTHERN ARKANSAS FAST APPROACHING 100 DEGREE VALUES AT 10 AM...AND
WILL LIKELY GET AS HOT AS 110 IN SOME LOCATIONS.

REMAINDER OF THE FORECAST APPEARS TO BE IN GREAT SHAPE WITH NO OTHER
CHANGES NEEDED AT THIS TIME.

.LZK...HEAT ADVISORY FOR THIS AFTERNOON THROUGH TUESDAY FOR ZONES
ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.

57
Hazardous weather outlook, Aug 18, 5:48 AM CDT, 8 hours 34 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION. THE HIGH WILL
PROVIDE HOT WEATHER WITH LITTLE IN THE WAY OF RAIN. TEMPERATURES
WILL CLIMB INTO THE 90S TO NEAR 100 DEGREES. COMBINED WITH FAIRLY
HIGH HUMIDITY LEVELS...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM
105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS WITH A HEAT
ADVISORY POSTED. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY
IN THE NORTHEAST NEAR A STALLED FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE MIDDLE OF THE
UPCOMING WEEK. HOT AND MOSTLY DRY WEATHER IS IN THE FORECAST. HEAT
INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND
SOUTHERN ARKANSAS ON TUESDAY WITH A HEAT ADVISORY REMAINING IN
EFFECT. THUNDERSTORMS WILL REMAIN ISOLATED THROUGH WEDNESDAY.
BY THURSDAY OR FRIDAY...A COLD FRONT WILL ARRIVE FROM THE PLAINS.
PRECIPITATION CHANCES WILL INCREASE A BIT...WITH SLIGHTLY COOLER
WEATHER TO END THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:08 PM CDTSevere Thunderstorm WarningLZKPulaski42 min
Aug 18, 2:50 PM CDTSevere Thunderstorm WarningLZKBaxter60 min
Aug 18, 5:10 PM CDTSevere Thunderstorm WarningLZKSearcy45 min
Aug 18, 5:41 PM CDTSevere Thunderstorm WarningLZKVan Buren29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.